Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 3, 2004, 2:03 PM CST for Benton County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2004, 2:03 PM CST (20:03 UTC)
- Expired
- Mar 3, 2004, 2:45 PM CST
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Benton County, AR
The radar
The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS54 KTSA 032003
SVRTUL
ARC007-032045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
204 PM CST WED MAR 3 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 245 PM CST
* AT 204 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
MILES NORTHWEST OF GENTRY...MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GENTRY...
GRAVETTE...DECATUR AND HIWASSE.
HAIL TO THE SIZE OF NICKLES CAN BE EXPECTED IN THE WARNED AREA. STAY
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3637 9435 3618 9451 3622 9456 3644 9460
3649 9448 3649 9427
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 1:50 PM CST, 13 minutes earlier.
Area forecast discussion, Mar 3, 1:50 PM CST, 13 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 150 PM CST WED MAR 3 2004 CONVECTIVE STORMS HAVE DEVELOPED ACROSS CENTRAL AND EASTERN OKLAHOMA THIS AFTERNOON. A FEW OF THESE STORMS ARE APPROACHING SEVERE LIMITS...WITH HAIL AND LIGHTNING THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS ACTIVITY. SOME LOCAL FLOODING IS ALSO POSSIBLE THIS AFTERNOON. CURRENTLY...A SLOW MOVING AND DIFFUSE WARM FRONT LIES SOUTHWEST TO NORTHEAST ACROSS THE REGION...GENERALLY LOCATED FROM LAWTON TO PRYOR...WITH THE STORMS MOVING NORTHEASTWARD ACROSS THE FRONT. MORNING SOUNDINGS INDICATED A STRONG INVERSION AROUND 700MB ACROSS THE REGION. THE CURRENT ACTIVITY IS ELEVATED ABOVE THIS LEVEL AND IS MOVING INTO A MORE STABLE ENVIRONMENT. THEREFORE...THIS ACTIVITY IS NOT EXPECTED TO MAINTAIN SEVERE LEVELS AS IT MOVES NORTHEASTWARD. AT THIS TIME...THE GREATEST ELEVATED INSTABILITIES ARE LOCATED SOUTH OF THE WARM FRONT IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANY STORMS THAT DEVELOP IN THIS AREA MAY BE MORE LIKELY TO BECOME SEVERE AND WILL BE MONITORED CLOSELY. FORECAST ID= 06 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Mar 3, 1:00 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST WED MAR 3 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SLIGHT CHANCE FOR SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA... A WARM FRONT NEAR THE RED RIVER EARLY THIS AFTERNOON WILL ADVANCE SLOWLY TO THE NORTH TODAY. THIS FRONT WILL INTERACT WITH PIECES OF UPPER LEVEL ENERGY EJECTING FROM THE SOUTHWESTERN STATES...RESULTING IN ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. AS THE WARM FRONT NOSES INTO SOUTHEAST OKLAHOMA THIS AFTERNOON AND EVENING...CAPES AROUND 1000 J/KG SOUTH OF THE FRONT MAY BE SUFFICIENT FOR ONE OR TWO STORMS TO PRODUCE LARGE HAIL. NORTH OF THE FRONT ELEVATED STORMS WILL MOVE QUICKLY TO THE NORTHEAST WITH SMALL HAIL POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT AS THE WARM FRONT WILL REMAIN OVER THE AREA AND THE LOW LEVEL JET ONCE AGAIN STRENGTHENS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...SEVERE STORMS LIKELY THURSDAY WITH HEAVY RAINFALL POSSIBLE... A 50 TO 60 KNOT LOW LEVEL JET OVER THE AREA WILL ALLOW FOR ELEVATED THUNDERSTORM DEVELOPMENT ALONG AND JUST NORTH OF THE WARM FRONT THURSDAY MORNING. AS THE UPPER LOW OPENS UP AND TAKES ON A NEGATIVE TILT THURSDAY AFTERNOON...SURFACE LOW PRESSURE WILL ORGANIZE AND MOVE TO THE NORTHEAST. STRONG WIND FIELDS COMBINED WITH CAPES OF AROUND 1000 J/KG WILL SET THE STAGE FOR SEVERE STORMS LATE THURSDAY AFTERNOON AND EVENING. A 90 TO 100 KNOT MID LEVEL JET MAX COMBINED WITH STRONG DIRECTIONAL SHEAR MAY RESULT IN DISCRETE SUPERCELL DEVELOPMENT ACROSS FAR SOUTHEAST OKLAHOMA. AS A SURFACE DRYLINE ADVANCES EAST...STORMS ARE EXPECTED TO QUICKLY EVOLVE INTO A SQUALL LINE. THUNDERSTORMS WILL THEN END QUICKLY AFTER THE DRYLINE PASSES LATE THURSDAY NIGHT. ONCE THE UPPER SYSTEM MOVES EAST OF THE AREA FRIDAY...SETTLED WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE OUTLOOKED PERIOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 3, 12:38 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CST WED MAR 3 2004
OKZ065-066-031915-
OKFUSKEE OK-OKMULGEE OK-
1238 PM CST WED MAR 3 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 1238 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES NORTHWEST OF PHAROAH...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...
PHAROAH...OKMULGEE...PRESTON AND BEGGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 3, 12:50 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST WED MAR 3 2004
OKZ068-070-072-031915-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
1250 PM CST WED MAR 3 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CST
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE...MUSKOGEE AND SEQUOYAH
AT 1250 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTH OF WEBBERS FALLS...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN
CENTER...GORE...BOX...TAHLEQUAH...COOKSON AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 3, 1:11 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
111 PM CST WED MAR 3 2004
OKZ060-031945-
TULSA OK-
111 PM CST WED MAR 3 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 111 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIBERTY...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...TULSA...BIXBY...JENKS...
OWASSO...GLENPOOL AND BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 3, 1:20 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CST WED MAR 3 2004
OKZ054-059-064-032000-
CREEK OK-OSAGE OK-PAWNEE OK-
120 PM CST WED MAR 3 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...PAWNEE AND CREEK
AT 120 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF OILTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MANNFORD...OSAGE...HOMINY...
JENNINGS...TERLTON...HALLETT...CLEVELAND...WESTPORT...DRUMRIGHT...
OILTON AND SILVER CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 3, 1:33 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 PM CST WED MAR 3 2004
OKZ067-068-070-032000-
CHEROKEE OK-MUSKOGEE OK-WAGONER OK-
133 PM CST WED MAR 3 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE AND MUSKOGEE
IN NORTHEAST OKLAHOMA
WAGONER
AT 133 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF SUMMIT...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HULBERT...LOST CITY...PEGGS...
TULLAHASSEE...OKAY...MUSKOGEE...SUMMIT AND FORT GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND FREQUENT
LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 3, 1:43 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
143 PM CST WED MAR 3 2004
ARZ001-OKZ063-069-032015-
ADAIR OK-BENTON AR-DELAWARE OK-
143 PM CST WED MAR 3 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON
IN NORTHEAST OKLAHOMA
DELAWARE AND ADAIR
AT 143 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF KANSAS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KANSAS...COLCORD...WEST
SILOAM SPRINGS...SILOAM SPRINGS...SULPHUR SPRINGS...GENTRY...
MAYSVILLE...GRAVETTE...CHEROKEE CITY...DECATUR AND HIWASSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.